DEPUY MITEK LLC US 5X12 MILAGRO INTERERENCE SCREW; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Back to Search Results |
| Catalog Number |
231814 |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Migration (4003)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/12/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11: additional narrative: investigation summary: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that it was returned in used condition.The device shows biological matter.The device shows traces of being pulled out from the bone.The overall complaint was confirmed as the observed condition of the 5 x 12 milagro intererence screw would have contributed to the complained device issue.Based on the investigation findings, the potential root cause is traced to procedural variables, such handling of the device or product interaction during procedure; poor bone quality may have been encountered as per instructions for use (ifu); insufficient quantity or quality of bone, comminuted bone surfaces, or pathologic bone conditions such as cystic change or severe osteopenia that would impair secure fixation of the milagro br interference screw to bone.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history record review: a device history review was performed and no non-conformances were identified related to the reported condition.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: e1: (b)(6).The product was not returned to j&j medtech orthopaedics, however a photo was provided for evaluation.Visual inspection of the returned photo found that the device is shown in used condition.The device shows biological matter.The device shows traces of being pulled out from the bone.The overall complaint was confirmed as the observed condition of the 5x12 milagro intererence screw would have contributed to the complained device issue.Based on the investigation findings, the potential root cause is traced to procedural variables, such handling of the device or product interaction during procedure; poor bone quality may have been encountered as per instructions for use 111244; insufficient quantity or quality of bone, comminuted bone surfaces, or pathologic bone conditions such as cystic change or severe osteopenia that would impair secure fixation of the milagro br interference screw to bone.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
Event or Problem Description
It was reported that during an ankle reconstruction surgery, it was observed that the 5x12 milagro intererence screw device was pulled out of the bone tunnel.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.